Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » Period confusion :\

 - UBBFriend: Email this page to someone!    
Author Topic: Period confusion :\
Girlprobs20
Neophyte
Member # 50738

Icon 11 posted      Profile for Girlprobs20     Send New Private Message       Edit/Delete Post   Reply With Quote 
So a while back i did a post about how i thought my periods wern't exactly normal.

I'm 19 and started a few days before my 12th birthday. I've always been heavy but it's only until a few months back i went to the doctors.

I explained that i had to wear night pads during the day and had ot change it 9 times a day. I am now on the pill which is helping but it doesn't solve my confusion and it's only helping my cramps a little.

I had a blood test done and they told me i was anemic which i read that effects your period. so i started taking iron tablet but i have a dizzy spell and nearly fainted so i came off them. I went back to explain how i didnt get on with them and they the doctors said I wasn't actually anemic and my hemoglobin was normal.

So now I don't know if there is something wrong and I'm also aware that sometimes having really heavy periods can increase infertility, is this true? and should I ask about it when I'm going to doctors to discuss getting the implant

Thankyou [Smile]

Posts: 28 | From: UK | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
HI BBT93,

There's nothing about having heavy periods, in itself, that increases infertility. Unless your doctors conduct tests and find a hormonal or structural (that is, something physical going on with your reproductive system) problem, there's no reason for you to think that there's a problem with your fertility.

Of course, right now you're on birth control, so you're currently unlikely to get pregnant.

Just to clarify: are you saying that even with taking the birth control pill your withdrawal bleeds (which is what we call periods when someone is on the pill) are just as heavy as your periods were before?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Girlprobs20
Neophyte
Member # 50738

Icon 1 posted      Profile for Girlprobs20     Send New Private Message       Edit/Delete Post   Reply With Quote 
It depends some times it can be the same as before, I've been advised from my doctor to only have a period one every 3 months cause my cramps are that bad, should I see a gyneyologist or what ever they're called to examine me? X
Posts: 28 | From: UK | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
domogneas91
Activist
Member # 55970

Icon 1 posted      Profile for domogneas91     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have to wear night pads during the day and change often, and my periods last for over a week each time. They've always been this way; my mother was the same before she hit the change, and my sister is similar.

My mother didn't have any fertility issues: she got pregnant five times in her marriage, and had three of us.

I don't think that heavy periods necessarily indicate something being wrong. And the doctor didn't seem that worried =.

Posts: 52 | From: Ireland | Registered: Feb 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post   Reply With Quote 
(Hey, Domogneas, this area of the boards is for staff and volunteer replies only. Please keep that in mind in the future. Thanks.)

BBT93, since the pill doesn't actually fix the underlying cause of very painful and/or heavy periods, and you're still having problems even on the pill, it would be a good idea to check in with a gynecologist. They'll be able to look into this further and figure out what's going on, if anything.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5657 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3